MAUDE Adverse Event Report: ANGIODYNAMICS, INC. BIOFLO; BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY

ANGIODYNAMICS, INC. BIOFLO; BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Model Number 45889
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A spectrum territory manager reported an end user experienced an issue when using a bio-stable 5f dl 55cm mst-70 kit valved with nitinol guidewire.On (b)(6) 2025, the nurse on duty noted that the patient picc line was leaking on the tubing.Immediately the nurse stopped the tpn which was running and notified the on call house officer.On call house officer reviewed and advised to stop using picc line.Team and cardiovascular nurse reviewed on (b)(6) 2025 and flushed with saline and confirmed the picc was leaking outside the patient.It was advised to remove the picc line and it was removed on (b)(6) 2025 by the nurse.The picc was replaced the following day.
 
Additional Manufacturer Narrative
Corrections: d2a, e1, e2, e3, g1.The customer's complaint description of picc line was leaking on the tubing [extension leg] was not confirmed since no product was returned for evaluation.Without receiving product for evaluation a root cause for this event cannot be determined.Handling damage to the picc extension leg tubing during device use (i.E.Damage from scissors during changing of dressing) is potential root cause for extension leg fracture/leak event.Device history review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/picc assembly lots for similar extension leg fractured issue.Labeling review: directions for use (dfu) that is supplied with this device contains the following statements: warnings: do not use if package is opened or damaged.Do not fully insert catheter up to suture wing.Do not use sharp objects to open package as damage to the device may occur.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair: in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's complaint description of picc line was leaking on the tubing [extension leg] was not confirmed based on evaluation of the returned complaint sample.The leak failure location was confirmed to be on the catheter tubing near the 2cm mark; hole in the catheter tubing.The hole was created by slice damage from a sharp object like scalpel or scissors; not a kink or burst failure mode.Picc was in situ for 82 days so slice damage is not related to picc manufacturing or during the implant procedure.Slice damage likely occurred during dressing change, i.E.Damage to catheter tubing from scissors.Device history review of the packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/picc assembly lots for similar extension leg fractured issue.Labeling review: directions for use (dfu) that is supplied with this device contains the following statements: warnings: · do not use if package is opened or damaged.· do not fully insert catheter up to suture wing.· do not use sharp objects to open package as damage to the device may occur.· if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.· do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
ashleigh garcia
10 glens falls technical park
suite 1000
glens falls, NY 12801
8134543296
MDR Report Key22700995
Report Number1317056-2025-00199
Device Sequence Number15740697
Product Code LJS
UDI-Device IdentifierH965458890
UDI-PublicH965458890
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45889
Device Lot Number5836687
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer10/15/2025
11/05/2025
12/15/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date11/03/2025
11/18/2025
12/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale